MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E4054-CT
Medical Device Problem Codes Melted (1385); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the forceps jaw was burnt.A piece detached from the device but did not fall into the patient's cavity, it was seen post-operatively.The piece will be returned.There was no patient injury.
 
Additional Manufacturer Narrative
One device was received for evaluation.The returned product did not meet specification as received.Visual inspection found eschar on the tips.The reported condition was confirmed.The investigation by the supplier found eschar on the tips.The burnt jaws appearance is most likely the mis-recognition of burned on eschar due to insufficient post-operative cleaning form previous patient contact.The piece of detached from the device is most likely a small are of forceps kynar insulation material that was probably partially delaminated during a prior post-operative cleaning where less than careful mechanical removal of gross contamination occurred around the shoulder of the insulation adjacent to the polished tip.The investigation identified the root cause of the reported event to be rough handling.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8724634
Report Number1717344-2019-00802
Device Sequence Number2021964
Product Code GEI
UDI-Device Identifier10884524000770
UDI-Public10884524000770
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2007
Device Model NumberE4054-CT
Device Catalogue NumberE4054-CT
Device Lot NumberM8165202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1